Counting phylogenetic networks with few reticulation vertices: Tree-child and normal networks

Michael Fuchs, Bernhard Gittenberger, Marefatollah Mansouri

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

In recent decades, phylogenetic networks have become a standard tool in modeling evolutionary processes. Nevertheless, basic combinatorial questions about them are still largely open. For instance, even the asymptotic counting problem for the class of phylogenetic networks and subclasses is unsolved. In this paper, we propose a method based on generating functions to count networks with few reticulation vertices for two subclasses which are important in applications: tree-child networks and normal networks. In particular, our method can be used to completely solve the asymptotic counting problem for these network classes when the number of reticulation vertices remains fixed while the network size tends to infinity.

Original languageEnglish
Pages (from-to)385-423
Number of pages39
JournalAustralasian Journal of Combinatorics
Volume73
Issue number2
StatePublished - 1 Feb 2019

Fingerprint Dive into the research topics of 'Counting phylogenetic networks with few reticulation vertices: Tree-child and normal networks'. Together they form a unique fingerprint.

  • Cite this